What can be worse than your jaw rotting away and dying while it is still in your face?
Other drugs in the same class as Fosamax(R) warn of this potential outcome. See article at Cancer Drug Causes Bone Problems in Jaw. In the U.S. Package Inserts for both Aredia and Zometa, the following information on osteonecrosis had previously been added to the Adverse Reactions section under Post-Marketing Experience:
Cases of osteonecrosis (primarily involving the jaws) have been reported in
patients treated with bisphosphonates. The majority of the reported cases are
in cancer patients attendant to a dental procedure. Osteonecrosis of the jaw
has multiple well documented risk factors including a diagnosis of cancer,
concomitant therapies (e.g., chemotherapy, radiotherapy, corticosteroids) and
co-morbid conditions (e.g., anemia, coagulopathies, infection, pre-existing oral
disease). Although causality cannot be determined, it is prudent to avoid dental
surgery as recovery may be prolonged.
For more information on Fosamax causing osteonecrosis visit InjuryBoard.com’s overview on the drug; we will also be launching a blog on this topic in the near future. If you believe have suffered these symptoms while using the drug Fosamax, please notify your physician immediately and contact us using the form at the right for assistance.